Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 55, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 8, 2006, 6:21 PM EDT for Madison County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2006, 6:21 PM EDT (22:21 UTC)
- Expired
- Apr 8, 2006, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Madison County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 6:31 PM EDT | HAIL 1 | Cherry Lake, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 4:45 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 082222 SVRTAE FLC079-082245- /O.NEW.KTAE.SV.W.0055.060408T2221Z-060408T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 621 PM EDT SAT APR 8 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MADISON COUNTY IN FLORIDA * UNTIL 645 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 10 MILES NORTHWEST OF MADISON...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHERRY LAKE AND HANSON BY 630 PM EDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3059 8361 3047 8359 3050 8328 3064 8343 $$ 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:16 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 8, 3:16 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 316 PM EDT SAT APR 8 2006 .SYNOPSIS... VAPOR IMAGERY SHOWS A POSITIVE TILTED UPPER LEVEL TROUGH AXIS FROM TENNESSEE DOWN TO LOUISIANA. A COLD FRONT EXTENDS FROM JUST EAST OF ATLANTA GEORGIA TO MOBILE ALABAMA. SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP IN THE WARM SECTOR ACROSS OUR AREA AHEAD OF THIS FRONT...ALONG NARROW BANDS ORIENTED PARALLEL TO THE MEAN FLOW (NORTHEAST TO SOUTHWEST). A FEW OF THESE STORMS HAVE BEEN SEVERE TO JUST BELOW SEVERE LEVELS. && .SHORT TERM... (TONIGHT-TUESDAY) THE COLD FRONT WILL CONTINUE MOVING TOWARD THE EAST AT ABOUT 15 KT THIS EVENING...WITH THE RAIN ENDING AFTER THE WIND SHIFT. THIS FRONT SHOULD CLEAR MOST OF OUR AREA BY 06 UTC TONIGHT. THE COMBINATION OF DEEP LAYER VERTICAL WIND SHEAR (40-50 KT)... MODERATE INSTABILITY...AND LARGE SCALE FORCING WILL CONTINUE THE SEVERE WEATHER THREAT UNTIL THE FRONT MOVES THROUGH. AFTER THE FRONT THE WEATHER WILL BE FAIR WITH SLIGHTLY-BELOW AVERAGE TEMPERATURES. && .MARINE... WINDS AND SEAS WILL BE RATHER HIGH FOR THE NEXT FEW DAYS...AT TIMES FLIRTING WITH EXERCISE CAUTION LEVELS. WINDS AND SEAS ARE EXPECTED TO REMAIN JUST BELOW CRITERIA TONIGHT BEHIND THE COLD FRONT. && .FIRE WEATHER... RED FLAG CONDITIONS WILL BE POSSIBLE MONDAY AFTERNOON. WE HAVE HELD OFF ON A WATCH FOR NOW...BUT A WATCH MAY NEED TO BE ISSUED ON SUNDAY AS IT BECOMES MORE CLEAR HOW MUCH DRY AIR WILL MAKE IT INTO OUR AREA. && .AVIATION... MOSTLY VFR CONDITIONS ARE FORECAST FOR THE REMAINDER OF TODAY AND INTO TONIGHT...EXCEPT FOR TEMPORARY MVFR TO IFR CONDITIONS ASSOCIATED WITH THE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING RAPIDLY NORTHEAST ACROSS THE AREA. THIS RAIN IS EXPECTED TO END FROM WEST TO EAST THIS EVENING...FOLLOWED BY VFR CONDITIONS... AND TEMPORARY MVFR CEILINGS BEHIND THE FRONT. VFR WEATHER IS EXPECTED SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 61 75 46 77 / 50 0 0 0 PANAMA CITY 59 76 53 76 / 30 0 0 0 DOTHAN 52 72 48 75 / 30 0 0 0 ALBANY 53 71 44 74 / 50 0 0 0 VALDOSTA 57 74 45 76 / 50 0 0 0 CROSS CITY 61 77 48 78 / 50 10 10 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && FOURNIER
Hazardous weather outlook, Apr 8, 4:49 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 449 AM EDT SAT APR 8 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-090900- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 449 AM EDT SAT APR 8 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST ALABAMA THIS MORNING AND CONTINUE EASTWARD INTO SOUTHWEST GEORGIA AND THE FLORIDA PANHANDLE BY MIDDAY...AND INTO SOUTH-CENTRAL GEORGIA AND THE FLORIDA BIG BEND IN THE AFTERNOON. THIS LINE HAS A HISTORY OF PRODUCING SEVERE WEATHER...NAMELY STRONG WINDS...LARGE HAIL...AND TORNADOES. IT LOOKS PROBABLE THAT THIS LINE WILL CONTINUE TO PRODUCE SEVERE WEATHER AS IT MOVES THROUGH OUR AREA. WIND GUSTS UP TO OR EXCEEDING 80 MPH...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE THROUGHOUT THE DAY ALONG THIS LINE AS WELL AS SOME LOCALLY HEAVY RAIN. MOST OF THE PRECIPITATION SHOULD BE EAST OF THE AREA BY SUNSET TONIGHT ALTHOUGH A FEW SHOWERS AND THUNDERSTORMS MAY LINGER THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG HIGH PRESSURE WILL BUILD IN ON SUNDAY...USHERING IN DRIER AND SOMEWHAT COOLER TEMPERATURES. THE EXTENDED FORECAST REMAINS DRY UNTIL LATE NEXT WEEKEND WHEN ANOTHER SYSTEM APPROACHES THE AREA. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THE FIRST HALF OF THE WEEK...THEN SLOWLY WARM TO A FEW DEGREES ABOVE NORMAL FOR THE SECOND HALF. .SPOTTER CALL TO ACTION STATEMENT... WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. .RIP CURRENTS... THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG FLORIDA PANHANDLE AND BIG BEND BEACHES. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 23-MCNATT
In the hours before
Local storm report, Apr 8, 3:39 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL LEVEL PLAINS 31.30N 85.78W
04/08/2006 M1.00 INCH DALE AL EMERGENCY MNGR
&&
WATSONLocal storm report, Apr 8, 4:00 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 2 E PELHAM 31.13N 84.12W
04/08/2006 M1.75 INCH MITCHELL GA LAW ENFORCEMENT
0350 PM HAIL HARTSFIELD 31.22N 83.98W
04/08/2006 M0.75 INCH COLQUITT GA PUBLIC
&&
WATSONSpecial weather statement, Apr 8, 5:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 PM EDT SAT APR 8 2006 FLZ011-082245- JACKSON- 545 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON COUNTY... * UNTIL 545 PM CDT AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHIPLEY...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... MARIANNA BY 520 PM CDT. THIS STORM HAS HAD THE HISTORY OF PRODUCING UP TO DIME SIZE HAIL AND WINDS OF 40 TO 50 MPH. ALSO...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, Apr 8, 5:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 552 PM EDT SAT APR 8 2006 ALZ069-082230- HOUSTON- 552 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOUSTON COUNTY... * UNTIL 530 PM CDT AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF COTTONWOOD...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, Apr 8, 5:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 554 PM EDT SAT APR 8 2006 GAZ156-157-082245- DECATUR-GRADY- 554 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR AND GRADY COUNTIES... * UNTIL 645 PM EDT AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WHIGHAM...OR 10 MILES WEST OF CAIRO...MOVING EAST AT 35 MPH. PEOPLE IN EASTERN DECATUR AND NORTHERN GRADY COUNTIES...INCLUDING THE CITIES OF WHIGHAM AND CAIRO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. 12-WATSON
Special weather statement, Apr 8, 6:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 PM EDT SAT APR 8 2006 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM EDT FOR SECTIONS OF SOUTH CENTRAL GEORGIA AND FOR MUCH OF THE FLORIDA BIG BEND... THE TORNADO WATCH 176 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES IN GEORGIA GRADY...THOMAS..BROOKS AND LOWNDES IN FLORIDA FRANKLIN...WAKULLA...LEON...JEFFERSON...MADISON...LAFAYETTE... TAYLOR AND DIXIE AND THE ADJACENT COASTAL WATERS STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL PERSIST INTO THE EVENING ACROSS THE WATCH AREA. && BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:21 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 39 min |
| Apr 8, 12:45 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 54 min |
| Apr 8, 2:08 PM EDT | Special Marine Warning | TAE | 66 min | |
| Apr 8, 5:11 PM EDT | Severe Thunderstorm Warning | TAE | Walton, Washington | 34 min |
| Apr 8, 5:21 PM EDT | Special Marine Warning | TAE | 114 min | |
| Apr 8, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 20 min |
| Apr 8, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 20 min |
| Apr 8, 7:19 PM EDT | Special Marine Warning | TAE | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.